Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


strong gas and burps
Feb 13, 2007

hi... I have been on combivir twice a day and stocrin600 once a day at 9pm.. am looking and feeling stronger but my problem is extremely smelly gas(farts, scuse me) and too much burping. this is very embarassing. how can i control this? thanx A

Response from Dr. Henry

Some patients react to those meds with increased gas and other stomach/gut problems. Those problems can be tough to fix. Sometimes there are other conditions that aggravate the problem (such as lactose intolerance, H pylori stomach infection, parasite infections). Taking with small meals/snacks, anti-gas medications, increasing fiber, taking yogurt with lactobacillus and other interventions can help some patients often unpredictably. If the problem persists and no other cause if found then consideration of altering the regimen is reasonable to discuss if there are alternative regimens (ie D4T or tenofovir for the AZT in Combivir or nevirapine for efavirenz). KH



Previous
atripla, why on an empty stomach?
Next
Gaining Wait....

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement